So many symptoms but no diagnosis

My doctor discovered a benign goiter on my thyroid 3 years ago. Ever since then my health has gone rapidly downhill. I've had 3 more goiters appear, I'm ALWAYS tired no matter how much rest I get, constant migraines and nausea, a skin rash and itching all over no matter how many creams I'm prescribed, I'm suddenly allergic to everything, my hair has turned to straw, my tongue keeps swelling slightly, and it always feels like an invisible hand is pressing against my throat right where the goiters are. I really feel like the thyroid is at the root of all this but no doctor will diagnose me or treat me. They just keep saying it's only a goiter and nothing else is wrong. I'm so miserable and it's causing me so much anxiety. I would really appreciate it if someone could tell me what this sounds like and what to do from here

8 Replies
oldestnewest

That must be terrible for you njax14 - are you under an endocrinologist and how are your thyroid blood tests coming back?

Reply

Have you had blood tests for your thyroid? Unless they test TSH, FT4 and FT3, they really cannot know if everything else is fine. If you have those results, and the ranges, post them on here and let's have a look. :)

1 like
Reply

I would throw in these tests as well as the thyroid ones..

Liver function - itching is very often down to poor liver health. This is because your liver cannot cope with the amount of detoxification it's trying to handle given a sluggish metabolism. The only alternative your body has is to try and send the toxins to the skin. There are many remedies that can help, but it's really your sluggish metabolism that's to blame and that'll be most likely down (as you suspect) to a multi-system failure - low cortisol, low thyroid, possibly low sex hormones too (depending on age). All these hormone levels should be looked at.

Your stomach acid levels are most likely to be very low, so it's essential that you also check iron and b12 too. Don't supplement until you've got your levels, or your blood tests won't be reliable. Your tongue issues are a red flag to a deficiency here! These are difficult molecules to absorb if our guts are not in great shape. If these and folate are low you could have low blood count and mental health, bone and neurological issues too.

Vitamin d is a Master hormone as well as being an immune system regulator and essential for bones. If you're low in this you're well and truly stuffed. It can help improve mood (especially during the darker months), so this must be checked!

Selenium - won't get checked, but worthwhile starting on this right now (although I'd double check that it won't mess up blood results) as it reduces inflammation of the gland and prevents autoimmune attacks on it.

Seaside Suzy is the person who knows about the specifics on many supplements like this, what to take and when to take them.

I can't answer any Q's for this w'end, but hope this'll help a bit.

4 likes
Reply

Oh and I forgot to mention...

Thyroid antibodies, of course.

1 like
Reply

If you can't get full thyroid and vitamin testing from GP

thyroiduk.org.uk/tuk/testin...

Medichecks Thyroid plus ultra vitamin or Blue Horizon Thyroid plus eleven are the most popular choice. DIY finger prick test or option to pay extra for private blood draw. Both companies often have money off offers. DIY finger prick test or option to pay extra for private blood draw or

All thyroid tests should be done as early as possible in morning and fasting

Very important to test vitamin D, folate, ferritin, B12 and both thyroid antibodies. These tests are included in these options.

Reply

I can't understand why they don't suggest removing it ,especially if it is pressing on your throat. Mine was removed 16 years ago,it too was pressing on my throat and making it difficult to swallow.They told me at the time it was better to get it out and not let it get too big or it would be more difficult to remove. If you haven't already seen an endo you need to request an appointment from your doctor.

Reply

Allergic reaction also suggests high histamine levels. This is something else a GP should look at as they have access to a wide range of antihistamines - although some people have issues with those too.

If you've already been prescribed steroids for your rashes, bear in mind that these may affect your cortisol levels if they're getting into the blood stream. Check the packaging and leaflets - some have contra-indications for those with low adrenal function.

Quercetin has fewer side effects than the above. I take it when I feel mild allergies coming on. I don't take it around iron supplements, because it stops the iron from getting absorbed.

Reply

Long term side effect of steroids (often prescribed for asthma and allergies) can be the loss of adrenal function..

patient.info/doctor/adrenal...

Reply

You may also like...